HomeRegisterLog inFollow us on facebookFollow us on twitterFollow us on youtubeFollow us on LinkedinFollow us on PintrestContact usFeedback


Share  | 
 

 Feeling alone.

View previous topic View next topic Go down 
AuthorMessage
lillith98
Member
Member
avatar


PostSubject: Feeling alone.   Mon Feb 06, 2012 9:17 pm

Feel like I need to have a rant. I haven't posted since I was diagnosed just before Xmas 2011.

I've since been put on Furosemide since I was intolrent to Diamox. I've had a check up with my neuro-op and they've noticed that my optic nerves are just as swollen and my blind spots are still englarged. The Furosemide is just giving me terrible side effects and as far as I can tell, not lowering my ICP. As well as a constant headache, sore eyes, pulsatile tinnitus and fatigue, I'm now suffering from daily nausea which seems to come in waves but never really disspear, a loss of appetite, painful muscle cramps in my arms and legs and a general feeling of weakness and unsteadiness. (I've had my Potassium and Electrolytes checked and they're acceptable). The medication is just adding more symptoms to my condition and not helping me in any way!

At my last appointment, my neuro-op metioned that the only other options I have are Topamax or surgery. I'm meeting with him on Thursday for a check up and to discuss options. I feel like I can't go on any longer like this. I'm a first year University student (Adult Nursing) and I'm supposed to be concentrating on University but my memory is terrible and my concentration is severly affected by my headache and tinnitus. I was diagnosed right after I was accepted onto the course and I really don't want to quit this opportunity.

I believe that my neuro-op is going to try me on Topamax because he discussed the possibility last time. I've heard that it can cause you to feel really dopey and I'm concerned that it will affect my studies? Considering I've had a terrible reaction to Diamox, and Furosemide is making me feel this bad, I'm hoping that Topamax will work, but if for some reason it doesn't, I will need to look at the possibility or surgery!

I feel as though I have nobody to talk to about this because nobody realises how serious it is and everybody seems to think I'm fine because I'm not always visibly sick. I don't want to use being ill an excuse for being off University either, but some days I feel so bad, I can barely get out of bed. I feel really lost and alone.
Back to top Go down
Heidi
Admin1
Admin1
avatar


PostSubject: Re: Feeling alone.   Mon Feb 06, 2012 9:51 pm

Sweetie hug I am so sorry you're still having such a rough time with this. I remember when you first joined and were terribly worried about Uni. I know the side effects of all the usual IIH meds can be intolerable and unfortunately a trial and error thing. Some have found Topamax also know as Topiramte, to be better where others have said it was as bad as the Diamox. Here is the link to the topic in our medication section [You must be registered and logged in to see this link.]

As for surgery, I know that is quite a big step because a shunt is a life time thing, and although they can be problematic they can also be a big help. I wish there was an easy solution but whether it's medication or surgery, like anything else there are risks involved. Have a read through the posts in the medication section and the surgery section and dont be afraid to ask other members questions about their experiences with either.

Also have a look at our booklets that cover talking to your doctor,neurosurgeon and informing people about IIH. They have been written by myself based on my 23 years experience as both a patient with IIH and from my experience of working within the NHS. There are a list of questions in them to ask that cover the various things to do with IIH, from the medications to the surgery. You may find them helpful.

I also want you to remember you aren't alone and dont worry about what everyone else thinks, give them the information we recommend they read or point them in this direction, or even to the IH Research Foundation. If they choose not to read or understand what is happening to you, there is nothing more you can do. The main thing is that you know and your Doctors know that their IS something wrong!

We are here for you and whether it's for as rant or questions we will always be here to listen and help all we can.

Heidi hug
Back to top Go down
http://www.ihaveiih.com
lillith98
Member
Member
avatar


PostSubject: Re: Feeling alone.   Mon Feb 06, 2012 10:03 pm

Thanks Smile It feels better just to get it all out! I'll definitely have a look at the different forums once I get the hang of navigating around the site. It really makes a huge difference being able to talk to people with the condition that have been through the same things. It's so rare to find somebody face to face who's been through it so I feel blessed that I have the opportunity to talk to people from all over the world who face the same daily struggles.

Thanks for the links and the help!
Back to top Go down
Wylee
Member
Member
avatar


PostSubject: Re: Feeling alone.   Tue Feb 07, 2012 12:12 am

Hi Lillith. What a bummer this illness is! You are so spot on about other people just not getting it!! It is difficult to describe the pain that is possible from having CSF pressure problems. But here you can feel free to tell it like it is and we understand. You have our full support. Anything we can help with while you are on this journey, feel free to ask.
Back to top Go down
Liv
Member
Member
avatar


PostSubject: Re: Feeling alone.   Fri Mar 02, 2012 2:46 pm

Hello Lillith I am from Norway so my english is not so good but i am going to try...... I understand you so mutch i have all the same problems as you have :( and the day is so difficult. I have had IIH for 8 years no and im so tired... I have tried all the different medicin as you have but it didnt work out :( i hav had LP shunt 3 times but it was not good, the tubes?? was braking all the time, so for about a year a go i got a VP shunt, it worked good for about a mouth then it didnt drain like it should, but it takes the tops of the pressure.... Yester day i was at my neurosurgeon and she messured the pressur at 36, so no they dont know waht to do, they are going to have a meeting next week, but i am so tired off all the side effekts. So Lillith you are not alone i understand you so mutch hug i inderstand that you are in a difficult situation but listen to your body and try to do the rigtht dessision, it is not going to be any wors.... :( all my love to you from Liv for you
Back to top Go down
Wylee
Member
Member
avatar


PostSubject: Re: Feeling alone.   Sat Mar 03, 2012 11:08 pm

Hello Liv. Welcome to the forum.
It sounds like it has been a very tough 8 years for you. I hope the doctors will be able to come up with something better to do next week. We'll be keeping fingers crossed

Back to top Go down
Liz81
Member
Member
avatar


PostSubject: Re: Feeling alone.   Mon Apr 16, 2012 10:17 pm

Hi Lilith,
I have had IIH for nearly 10 years and I have been on Topirimate and it did make me drowsy at first but I have got used to it. However, I have also had numerous LP and VP shunts since being on it and they just have never stopped the drug so I now no longer know what is controlling what!! Only just joined this site today so just having a look around it and saw your post so thought would drop you a line to say you should def look into the pros and cons of topirimate before ruling it out. Each drug works differently and it's just about finding the right one.... Liz
Back to top Go down
Sponsored content




PostSubject: Re: Feeling alone.   

Back to top Go down
 

Feeling alone.

View previous topic View next topic Back to top 

 Similar topics

+
Page 1 of 1

Permissions in this forum:You cannot reply to topics in this forum
www.ihaveiih.com :: Living with IIH ::   :: Group Huddle-
Jump to:  
DISCLAIMER This group is not managed by anyone in the medical profession, but by people who are either affected by, or are closely connected to IIH. Information provided on this site is meant to complement & not replace any advice or information from a health professional, users and members are reminded that medical professionals should always be consulted in all aspects of health needs.
Protected by Copyscape Web Copyright Protection Software
Top Disability Websites
Free forums hosting | © phpBB | Free forum support | Contact | Report an abuse | Forumotion.com